Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 1, 2000, 1:12 AM CDT for Hughes County, Hyde County, Lyman County, South Dakota. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2000, 1:12 AM CDT (06:12 UTC)
- Expired
- Jun 1, 2000, 2:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Hughes County, SD, Hyde County, SD, Lyman County, SD
The radar
The Aberdeen radar (KABR), 169 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:00 AM CDT | Hail 0.75 | Lower Brule, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2491 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 764 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 010615 SVRABR SDC065-069-085-010715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 112 AM CDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUGHES COUNTY IN SOUTH DAKOTA HYDE COUNTY IN SOUTH DAKOTA LYMAN COUNTY IN SOUTH DAKOTA * UNTIL 215 AM CDT * AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JOE CREEK REC AREA...OR ABOUT 11 MILES WEST OF LOWER BRULE...MOVING NORTHEAST AT 70 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTHWEST OF STEPHAN AROUND 125 AM CDT 8 MILES SOUTHEAST OF HIGHMORE AROUND 135 AM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. THIS IS A DANGEROUS STORM. $$ KEEFE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:15 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 31, 9:15 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 915 PM CDT WED MAY 31 2000 LATEST RUC CONT TO SHOW 5H AND 7H ENERGY EJECTING TO THE EAST OVERNIGHT AS SYSTEMS FINALLY MOVE EAST. STRONG 8H JET SETS UP OVERNIGHT ACROSS MUCH OF THE CWA...WITH DECENT SHEAR TAKING PLACE IN LOWEST LAYERS. WILL HAVE TO PUSH BACK TIMING OF TSRA COMING INTO CWA...BUT THEY STILL LOOK LIKE A GOOD BET. LATEST SPC DAY 1 OUTLOOK HAS PUSHED SLIGHT RISK AREA FURTHER NORTH ACROSS ALL OF OUR CWA. WITH CLOUD COVER AND WINDS STAYING UP...HAVE ALSO UPPED LOWS TONIGHT BY A BIT. UPDATED ZONES ALREADY SENT. .ABR...0NONE. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:56 AM CDT | Severe Thunderstorm Warning | ABR | Lyman | 34 min |
| Jun 1, 1:30 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand | 45 min |
| Jun 1, 2:21 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 24 min |
| Jun 1, 2:44 AM CDT | Severe Thunderstorm Warning | ABR | Clark | 31 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.